Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Buffalo, NY

July 9, 2010Ontario County, Wayne County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 9, 2010, 4:28 PM EDT for Ontario County, Wayne County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2010, 4:28 PM EDT (20:28 UTC)
Expired
Jul 9, 2010, 7:30 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Ontario County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 122 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:00 PM EDTFLASH FLOODGorham, NYSEVERAL YARDS AND HOMES FLOODED DUE TO SEWERS OVERFLOWING IN TOWNS OF GORHAM AND CANANDAIGUA.
Jul 9, 5:50 PM EDTFLASH FLOOD2 Sw Canandaigua, NYTEMPORARY ROAD CLOSURE ROUTE 16 JUST SOUTH OF CITY FROM WATER FLOWING OVER ROADWAY.
Jul 9, 6:00 PM EDTFLASH FLOOD2 W Gorham, NYTEMPORARY ROAD CLOSURE ROUTE 364 ON EAST SIDE OF CANANDAIGUA LAKE...WATER FLOWING OVER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS51 KBUF 092028
FFWBUF
NYC069-117-092330-
/O.NEW.KBUF.FF.W.0004.100709T2028Z-100709T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ONTARIO COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...GENEVA...CANANDAIGUA...
  WAYNE COUNTY IN WESTERN NEW YORK...

* UNTIL 730 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY SHOWERS AND THUNDERSTORMS MOVING NORTHWARD INTO THE     
  AREA. 1 TO 2 INCHES OF RAIN WILL FALL IN LESS THAN AN HOUR...OVER  
  AREAS WHICH HAVE ALREADY RECEIVED 1 TO 4 INCHES OF RAIN EARLIER    
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. THE BRISTOL HILLS WILL BE 
ESPECIALLY PRONE TO FLOODING.

&&

LAT...LON 4258 7750 4267 7749 4268 7751 4294 7753
      4295 7748 4300 7748 4333 7672 4329 7671
      4302 7677 4300 7696 4277 7697 4276 7731
      4269 7736 4259 7736

$$

SFM
2 follow-up statements
961 
WGUS71 KBUF 092243
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
643 PM EDT FRI JUL 9 2010

NYC069-117-092330-
/O.CON.KBUF.FF.W.0004.000000T0000Z-100709T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-WAYNE NY-
643 PM EDT FRI JUL 9 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WAYNE
AND ONTARIO COUNTIES...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AREAS OF MODERATE RAIN ACROSS THE WARNED AREA. THE INTENSE 
RAINS OF THIS AFTERNOON WHICH DROPPED UPWARDS OF 4 INCHES IN SOME 
SPOTS HAVE MOVED OFF TO THE EAST...BUT THE RUNOFF AND ADDITIONAL 
LIGHTER RAINS CAN RESULT IN ADDITIONAL FLOODING FOR AWHILE LONGER. 
THE STEADY RAIN SHOULD TAPER OFF FROM WEST TO EAST BETWEEN 7 AND 9 
PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4258 7750 4267 7749 4268 7751 4294 7753
      4295 7748 4300 7748 4333 7672 4329 7671
      4302 7677 4300 7696 4277 7697 4276 7731
      4269 7736 4259 7736

$$

SFM
271 
WGUS71 KBUF 092329
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT FRI JUL 9 2010

NYC069-117-092336-
/O.EXP.KBUF.FF.W.0004.000000T0000Z-100709T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONTARIO NY-WAYNE NY-
729 PM EDT FRI JUL 9 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT FOR WAYNE AND
ONTARIO COUNTIES...

THE VERY HEAVY SHOWERS AND THUNDERSTORMS WHICH PLAGUED THE AREA 
DURING THE MID AND LATE AFTERNOON HAVE MOVED OFF TO THE EAST...BUT 
RADAR INDICATED WIDESPREAD 3 INCH RAINFALLS...WITH ISOLATED AMOUNTS 
IN EXCESS OF 5 INCHES IN PORTIONS OF EASTERN WAYNE AND CENTRAL 
ONTARIO COUNTIES. 

LIGHTER RAIN WILL CONTINUE THROUGH MID EVENING THEN TAPER OFF AND 
END BY MIDNIGHT...BUT PONDING OF LOW LYING AND POOR DRAINAGE AREAS 
WILL BE POSSIBLE FOR AWHILE LONGER UNTIL THE WATER HAS TIME TO RUN 
OFF. BUT...THE THREAT FOR SIGNIFICANT FLOODING HAS ENDED.

LAT...LON 4258 7750 4267 7749 4268 7751 4294 7753
      4295 7748 4300 7748 4333 7672 4329 7671
      4302 7677 4300 7696 4277 7697 4276 7731
      4269 7736 4259 7736

$$

SFM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:34 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 9, 3:34 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT FRI JUL 9 2010

.SYNOPSIS...
A COLD FRONT CURRENTLY DRAPED ACROSS WESTERN NY WILL SLOWLY MOVE
TOWARD EASTERN NY TONIGHT.  LOCALLY HEAVY RAINFALL WILL ACCOMPANY
THIS SYSTEM AS IT MOVES THROUGH THE SOUTHERN TIER AND FINGER LAKES
REGION.  BEHIND THE COLD FRONT...EXPECT IMPROVING WEATHER FOR THE
WEEKEND WITH LESS HEAT AND HUMIDITY.  HIGH PRESSURE WILL CONTINUE
INTO EARLY NEXT.

&&

.NEAR TERM /THROUGH SATURDAY/...
A VERY SLOW MOVING COLD FRONT OVER WESTERN NY WILL HAVE TO PUSH EAST
AGAINST CONVERGENT FLOW ALOFT OVER CENTRAL NY THIS EVENING.  WITH A
MOIST AIRMASS IN PLACE...DEWPOINTS IN THE LOWER 70F RANGE IN AND
PRECIPITABLE WATER FORECAST TO BE BETWEEN 1.5 AND 2 INCHES...THE
AREA BETWEEN THE GENESEE RIVER VALLEY AND HIGHER TERRAIN TO THE EAST
WILL CONTINUE TO BE UNDER A FLASH FLOOD THREAT.  CURRENTLY THE
HIGHEST THREAT MAY BE IN THE SOUTHERN TIER OR WESTERN FINGER LAKES.
AS AN EXAMPLE...KERI HAD 1.04 IN AN HOUR...AND THIS PRECIPITATION IS
MOVING TOWARD WESTERN NY.  PARTS OF THIS AREA ARE ALREADY UNDER A
FLASH FLOOD WATCH AND WILL CONTINUE WITH THIS THINKING.  THERE IS
SOME CONCERN THAT THE THREAT MAY CONTINUE A BIT EAST OF THE CURRENT
FLASH FLOOD THREAT OUTLINE...WHICH STRETCHES FROM MONROE COUNTY
SOUTH THROUGH ALLEGANY COUNTY.  AS ALWAYS...WILL ADDRESS ANY FLOOD
PRODUCTS WITH SPECIAL WEATHER STATEMENTS...ADVISORIES...AND IF NEED
BE...A FLASH FLOOD WARNINGS.

ANY SEVERE WEATHER THREAT IS PROBABLY CONFINED TO THE NORTH COUNTRY
NOW WHERE THERE IS STILL SOME CLEARING.  STRONGEST SHEAR IS NORTH OF
THE BORDER THOUGH SO THREAT IS MINIMAL.  WILL HAVE TO WATCH FOR
MICROBURST SIGNATURES ON RADAR VELOCITY PRODUCTS.

OTHERWISE...EXPECT SOME PATCHY FOG TO DEVELOP LATE TONIGHT IN THE
CLEARING AIRMASS WHICH WILL STILL BE MOIST YET SUBSIDENT IN THE
BOUNDARY LAYER AFTER THE FRONT SLOWLY PUSHES EAST OF WESTERN NY.

ON SATURDAY...EXPECT ALL OF WESTERN NY TO BE DRIER WITH SUNNY
WEATHER ONCE ANY FOG CLEARS.  THE EXCEPTION MAY BE OVER LEWIS COUNTY
WHERE THERE MAY STILL BE SOME LOW LEVEL MOISTURE AND/OR SHOWER
ACTIVITY CLOSE TO THE SLOWLY MOVING FRONTAL SYSTEM.  THE AIR MASS
SHOULD BE MUCH DRIER ALOFT...WITH PRECIPITABLE WATER DROPPING TO .7
INCHES IN THE WEST...AND NEAR AN INCH EAST OF THE LAKE ONTARIO
REGION.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDING IN BEHIND THE SLOWLY DEPARTING EAST COAST
COLD FRONT WILL BRING DRY WEATHER...WARM TEMPERATURES AND RELATIVELY
COMFORTABLE DEWPOINTS TO THE AREA DURING MOST OF THIS PERIOD. A WARM
FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING INCREASING
CLOUDS AND A CHANCE OF SHOWERS MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
SOMEWHAT UNSETTLED WEATHER AT THE START OF THE PERIOD WILL GIVE WAY
TO A WARMER AND DRIER PATTERN AS 500 MB HEIGHTS BUILD ACROSS THE
EASTERN THIRD OF THE NATION.

THE AFOREMENTIONED WARM FRONT THAT WILL BRING A CHANCE OF SHOWERS
MONDAY NIGHT WILL CONTINUE TO LIFT NORTH ACROSS NEW YORK STATE WHILE
LOW PRESSURE TRACKS ACROSS THE CENTRAL GREAT LAKES. AS THE LOW HEADS
NORTHEAST ACROSS SOUTHERN ONTARIO/QUEBEC TUESDAY NIGHT AND WEDNESDAY
...A TRAILING COLD FRONT IS FORECAST TO DROP SOUTH ACROSS NEW YORK
STATE.

ON THURSDAY AND FRIDAY...THE UPPER LEVEL RIDGE IS FORECAST TO BECOME
RE-ESTABLISHED OVER THE EASTERN PART OF THE COUNTRY. THIS WILL ALLOW
TEMPERATURES TO WARM WELL INTO THE 80S. A WARM FRONT THAT WILL
ASSOCIATED WITH THE BUILDING RIDGE COULD BRING A FEW SHOWERS OR
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS WESTERN AND CENTRAL NY LATE
THIS AFTERNOON AND OVERNIGHT.  EXPECT AREAS OF IFR AND MVFR IN THE
POST FRONTAL RAIN COOLED AIR FOR SEVERAL HOURS...FOLLOWED BY
CLEARING SKIES.  THIS HOWEVER MAY BE SHORT LIVED WITH PATCHY OR
AREAS OF FOG DEVELOPING WITH LOCAL LIFR CONDITIONS.  IN TERMS OF
WINDS...EXPECT SOUTHERLY OR WEST SOUTHWESTERLY WINDS TO BE REPLACED
BY LIGHT WEST TO NORTHWEST WINDS AREAWIDE.

ONCE ANY FOG CLEARS EXPECT SATURDAY TO PROVIDE FINE FLYING
CONDITIONS.

OUTLOOK...
SUNDAY AND MONDAY...VFR.
MONDAY NIGHT THROUGH WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY...WITH A GENERALLY LIGHT FLOW EXPECTED TO CONTINUE ONCE A
SLOW MOVING COLD FRONT MOVES EAST OF LAKE ONTARIO OVERNIGHT.  WINDS
ON SATURDAY WILL FAVOR A NORTHWESTERLY FLOW...AND WILL BE DETERMINED
BY LOCAL LAKE BREEZE CIRCULATIONS ON SUNDAY.

&&

.HYDROLOGY...
FLASH FLOOD POTENTIAL FOR PORTIONS OF THE SOUTHERN TIER...WESTERN
FINGER LAKES REGION...AND AREAS EAST OF LAKE ONTARIO FOR THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT. LOCAL 2+ INCHES OF
RAIN ARE POSSIBLE WITH A SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR NYZ003>008-013-
     014-021.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TJP/ZAFF
MARINE...ZAFF
HYDROLOGY...ZAFF
Hazardous weather outlook, Jul 9, 3:42 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT FRI JUL 9 2010

NYZ003>008-013-014-021-101945-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
342 PM EDT FRI JUL 9 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019-020-085-101945-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
342 PM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
342 PM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 9, 12:44 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EDT FRI JUL 9 2010

NYZ006>008-091745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1244 PM EDT FRI JUL 9 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN OF HEAVY RAIN PRODUCING THUNDERSTORMS...LOCATED ABOUT 9 MILES
  SOUTH OF HENDERSON HARBOR...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ALSO POSSIBLE.  THIS STORM.

LAT...LON 4389 7569 4359 7620 4361 7623 4369 7621
      4382 7626 4408 7595

TJP
Special weather statement, Jul 9, 12:54 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT FRI JUL 9 2010

NYZ011-091830-
GENESEE-
INCLUDING THE CITY OF...BATAVIA
1254 PM EDT FRI JUL 9 2010

...THUNDERSTORMS WITH HEAVY RAIN AND LOCAL GUSTY WINDS IN GENESEE COUNTY...

A DEVELOPING LINE OF THUNDERSTORMS IS MOVING THROUGH EASTERN
GENESEE COUNTY THIS AFTERNOON. BETWEEN 1 AND 2 PM...EXPECT HEAVY
RAIN EAST OF A LINE FROM BYRON TO STAFFORD AFFECTING AREAS TO THE
EAST...INCLUDING BERGEN AND LE ROY. THESE STORMS WILL LIKELY
PRODUCE BRIEF GUSTY WINDS AS WELL. DRIVERS WILL NEED TO BE
CAUTIOUS. SLOW DOWN AND LOOK OUT FOR PONDING ON AREA ROADWAYS.

ZAFF
Special weather statement, Jul 9, 1:21 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT FRI JUL 9 2010

NYZ001-002-010>012-019>021-085-091930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
121 PM EDT FRI JUL 9 2010

RAIN AND RAIN SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE
REGION DURING THE AFTERNOON. NORTH OF BUFFALO AND BATAVIA MAINLY
LIGHT RAIN WILL FALL WITH JUST SOME OCCASIONAL HEAVIER SHOWERS.
SOUTH OF THAT, INCLUDING THE SOUTHERN TIER, SHOWERS AND
THUNDERSTORMS WILL BECOME MORE FREQUENT. MANY OF THE THUNDERSTORMS
WILL CONTAIN TORRENTIAL DOWNPOURS WHICH WILL CREATE POOR DRAINAGE
FLOODING IN LOW LYING AREAS. PONDING ON AREA ROADWAYS CAN BE
EXPECTED, ALONG WITH SOME CREEKS, DITCHES, AND CULVERTS RUNNING AT
OR NEAR BANKFULL.

MRP
Special weather statement, Jul 9, 1:43 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI JUL 9 2010

NYZ007-008-091845-
JEFFERSON NY-LEWIS NY-
143 PM EDT FRI JUL 9 2010

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE AREA...

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM ADAMS CENTER TO
  WATERTOWN...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL CONTINUE
  TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE LOCALIZED FLOODING
  ACROSS AND IN POOR DRAINAGE AREAS.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. STAY
INDOORS.

LAT...LON 4406 7536 4373 7600 4387 7617 4435 7579

TJP
Special weather statement, Jul 9, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT FRI JUL 9 2010

NYZ006>008-092145-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
343 PM EDT FRI JUL 9 2010

SCATTERED THUNDERSTORMS WILL CONTINUE TO CROSS THE REGION THROUGH
EARLY EVENING. THE MOST WIDESPREAD ACTIVITY WILL TAKE PLACE
BETWEEN 5 AND 7 PM. MANY OF THE THUNDERSTORMS WILL CONTAIN
TORRENTIAL DOWNPOURS, AND AREAS THAT SEE THE MOST REPEATED STORMS
WILL EXPERIENCE POOR DRAINAGE FLOODING IN LOW LYING AREAS, ALONG
WITH SIGNIFICANT PONDING ON AREA ROADWAYS. SMALL STREAMS, DITCHES
AND CULVERTS WILL BE RUNNING AT OR NEAR BANK FULL THROUGHOUT THE
EVENING.
Local storm report, Jul 9, 4:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
428 PM EDT FRI JUL 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      EAGLE                   42.55N 78.30W
07/09/2010                   WYOMING            NY   EMERGENCY MNGR

            SEVERAL ROADS IN TOWN OF EAGLE CLOSED DUE TO FLOODING

0400 PM     FLASH FLOOD      LITTLE VALLEY           42.25N 78.80W
07/09/2010                   CATTARAUGUS        NY   LAW ENFORCEMENT

            ROUTE 353 CLOSED DUE TO FLOODING

0410 PM     FLASH FLOOD      CLYDE                   43.08N 76.87W
07/09/2010                   WAYNE              NY   LAW ENFORCEMENT

            VILLAGE STREETS CLOSED DUE TO FLOODING

&&

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:32 AM EDTSpecial Weather StatementBUFLewis73 min
Jul 9, 1:52 AM EDTSpecial Weather StatementBUFWayne68 min
Jul 9, 4:35 AM EDTFlash Flood WatchBUFAllegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more18 hr
Jul 9, 5:36 AM EDTSpecial Weather StatementBUFJefferson69 min
Jul 9, 12:44 PM EDTSpecial Weather StatementBUFJefferson61 min
Jul 9, 1:43 PM EDTSpecial Weather StatementBUFJefferson62 min
Jul 9, 1:48 PM EDTAreal Flood AdvisoryBUFMonroe, Ontario, Wayne117 min
Jul 9, 2:25 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua2 hr
Jul 9, 3:25 PM EDTFlash Flood WarningBUFWayne3 hr
Jul 9, 3:36 PM EDTFlash Flood WarningBUFAllegany, Wyoming2 hr
Jul 9, 3:49 PM EDTAreal Flood AdvisoryBUFLivingston, Monroe, Ontario3 hr

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.